Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 478, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2008, 7:40 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 5, 2008, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties LeFlore County, OK, Sequoyah County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2832 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 060040
SVRTSA
OKC079-135-060130-
/O.NEW.KTSA.SV.W.0478.080706T0040Z-080706T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF ARKOMA AND WAS
NEARLY STATIONARY.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROLAND...
ARKOMA...POCOLA AND MOFFETT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3525 9444 3521 9444 3522 9464 3542 9464
3542 9444 3541 9443 3526 9444
TIME...MOT...LOC 0040Z 270DEG 2KT 3533 9454
$$3 follow-up statements
000
WWUS54 KTSA 060051
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT SAT JUL 5 2008
OKC079-135-060130-
/O.CON.KTSA.SV.W.0478.000000T0000Z-080706T0130Z/
SEQUOYAH OK-LE FLORE OK-
751 PM CDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN LE FLORE AND SOUTHEASTERN SEQUOYAH COUNTIES...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD AND WAS
NEARLY STATIONARY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROLAND...
BRADEN...ARKOMA...POCOLA AND MOFFETT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3525 9444 3521 9444 3522 9464 3542 9464
3542 9444 3541 9443 3526 9444
TIME...MOT...LOC 0051Z 270DEG 2KT 3533 9452
$$000
WWUS54 KTSA 060117
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SAT JUL 5 2008
OKC079-135-060130-
/O.CON.KTSA.SV.W.0478.000000T0000Z-080706T0130Z/
SEQUOYAH OK-LE FLORE OK-
817 PM CDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN LE FLORE AND SOUTHEASTERN SEQUOYAH COUNTIES...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ARKOMA...REMAINING
NEARLY STATIONARY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ARKOMA AND
MOFFETT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3541 9443 3526 9444 3527 9457 3542 9458
3542 9444
TIME...MOT...LOC 0117Z 266DEG 3KT 3534 9447
$$000
WWUS54 KTSA 060128
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SAT JUL 5 2008
OKC079-135-060138-
/O.EXP.KTSA.SV.W.0478.000000T0000Z-080706T0130Z/
SEQUOYAH OK-LE FLORE OK-
828 PM CDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE AND
SOUTHEASTERN SEQUOYAH COUNTIES EXPIRES AT 830 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS TO 40 MPH...SMALL HAIL AND LOCALLY VERY HEAVY RAIN WILL
STILL BE POSSIBLE WITH THIS STORM AS IT CONTINUES TO SLOWLY WEAKEN.
LAT...LON 3541 9443 3526 9444 3527 9457 3542 9458
3542 9444
TIME...MOT...LOC 0128Z 266DEG 3KT 3534 9446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:26 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 5, 6:26 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 626 PM CDT SAT JUL 5 2008 .DISCUSSION... && .AVIATION... ONGOING CONVECTION IS LIKELY TO REMAIN JUST WEST OF ARKANSAS TAF SITES WHILE COVERAGE AND DURATION WARRANT THUNDER IN VICINITY FOR EARLY EVENING HOURS. PATCHY FOG POSSIBLE TOWARD SUNRISE...OTHERWISE STRENGTHENING HIGH PRESSURE TOMORROW WILL FURTHER LIMIT AFTERNOON CONVECTIVE COVERAGE WITH ONLY A CB MENTION FOR EASTERN TAF SITES. && .PREV DISCUSSION... /ISSUED 311 PM CDT SAT JUL 5 2008/ DISCUSSION... MORNING CONVECTION HAS DRIFTED INTO NRN AR...WITH OTHER SCT SHOWERS NOTED ACROSS ERN KS. SUSTAINED AFTERNOON HEATING AND PRESENCE OF SEWD MOVING MCV CURRENTLY OVER SERN KS SHOULD SUPPORT ADDITIONAL THUNDERSTORMS INTO THE EVENING HOURS ALONG THE INSTABILITY AXIS THAT STRETCHES FROM NE OK INTO WRN AR. WILL TAKE A LAST LOOK AT RADAR TRENDS BEFORE DECIDING ON FIRST PERIOD POPS. WARMER AND DRIER CONDITIONS ARE EXPECTED FOR SUNDAY/MONDAY AS THE UPPER LEVEL RIDGE STRENGTHENS ACROSS THE REGION. MAV NUMBERS CONTINUE TO LOOK TOO WARM ON AFTERNOON HIGHS...AND WILL CONTINUE TO UNDERCUT THEM A FEW DEGREES. LONGER RANGE MODELS CONTINUE TO SUGGEST A WEAKNESS IN THE UPPER RIDGING/MODEST NWLY FLOW DEVELOPING AROUND MID-WEEK. A WEAK FRONT IS EXPECTED TO SAG INTO THE AREA BY WEDNESDAY...LINGER FOR A DAY OR TWO...THEN DISSIPATE OR LIFT N BY THE END OF THE WEEK. THERE REMAINS SOME UNCERTAINTY AS TOO HOW FAR S ANY BOUNDARY WILL MAKE IT (TYPICAL FOR THIS TIME OF YEAR)...BUT CHANCE POPS ARE AT LEAST WARRANTED...WITH BEST CHANCES RUNNING FROM TUESDAY NIGHT INTO WEDNESDAY. UPPER RIDGE WILL BUILD BACK IN LATE IN THE WEEK AND INTO NEXT WEEKEND...WITH MORE SEASONAL TEMPS IN STORE. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 96 77 94 / 20 0 10 10 FSM 70 94 73 94 / 20 10 10 10 MLC 72 95 74 94 / 20 0 10 10 BVO 68 95 71 94 / 20 0 10 10 FYV 67 90 69 90 / 30 0 10 10 BYV 68 91 70 89 / 30 0 10 10 MKO 70 93 72 93 / 20 0 10 10 MIO 68 94 73 93 / 30 0 10 10 F10 73 94 73 93 / 20 0 10 10 HHW 72 95 74 94 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....21 AVIATION...07
Hazardous weather outlook, Jul 5, 7:26 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT SAT JUL 5 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
719 PM CDT SAT JUL 5 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MADISON AND FRANKLIN COUNTIES IN NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...MADISON AND FRANKLIN COUNTIES IN NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS IN NORTHWEST ARKANSAS WILL SLOWLY DIMINISH IN
COVERAGE BY MIDNIGHT. HOWEVER...SOME OF THOSE THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS AND EXCESS RAINFALL IN A FEW LOCATIONS
THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HIGH PRESSURE WILL BRING A FEW DAYS OF QUIET WEATHER BEFORE THE
NEXT UPPER LEVEL SYSTEM MOVES INTO THE REGION DURING THE MIDDLE
OF THE WEEK...BRINGING A CHANCE OF THUNDERSTORMS. A RETURN TO HOT
AND DRY CONDITIONS ARE EXPECTED AGAIN BY THE END OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 5, 5:51 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SAT JUL 5 2008
ARZ019-020-029-052330-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
551 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN AND WESTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD
AT 551 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF MULBERRY...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL
...PINEY...MULBERRY...CECIL...ALMA AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3563 9403 3543 9393 3538 9418 3554 9426
TIME...MOT...LOC 2251Z 256DEG 8KT 3550 9409Special weather statement, Jul 5, 6:08 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SAT JUL 5 2008
ARZ020-060000-
FRANKLIN AR-
608 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 608 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETER PENDER...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CHARLESTON...BRANCH...
PETER PENDER...MEG AND CECIL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3539 9380 3532 9380 3531 9381 3531 9390
3529 9391 3527 9404 3546 9403 3547 9378
3539 9378
TIME...MOT...LOC 2308Z 270DEG 10KT 3537 9392Special weather statement, Jul 5, 6:31 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT SAT JUL 5 2008
ARZ020-060015-
FRANKLIN AR-
631 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 631 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LONELM TO 6 MILES SOUTHEAST OF MEG...MOVING EAST
AT 17 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...ALIX...TAFT...OZARK...MEG...DENNING...ALTUS...
TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES
AND WIEDERKEHR VILLAGE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND
WILL IMPACT PORTIONS OF INTERSTATE 40 THROUGH CENTRAL FRANKLIN
COUNTY.
LAT...LON 3537 9374 3538 9375 3538 9378 3539 9379
3535 9380 3531 9390 3559 9398 3568 9372
3538 9369
TIME...MOT...LOC 2331Z 253DEG 15KT 3558 9393 3534 9381Special weather statement, Jul 5, 6:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT SAT JUL 5 2008
ARZ011-060030-
MADISON AR-
640 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
MADISON
AT 640 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF HUNTSVILLE TO RED STAR...
MOVING SOUTHEAST AT 9 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...GEORGETOWN...RED STAR...WEATHERS...
HUNTSVILLE...AURORA...BOSTON...WITTER AND JAPTON.
DAMAGE WAS REPORTED AROUND 611 PM IN HINDSVILLE WITH THESE STORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3577 9353 3598 9391 3616 9380 3597 9348
TIME...MOT...LOC 2340Z 337DEG 8KT 3605 9381 3584 9355Local storm report, Jul 5, 6:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG HINDSVILLE 36.14N 93.86W
07/05/2008 MADISON AR LAW ENFORCEMENT
WFO LZK RELAYED REPORT OF TREES BLOWN OVER, PARTIAL ROOF
BLOWN OFF OF RESTAURANT AND HIGHWAY 412 BLOCKED FROM
DEBRIS IN HINDSVILLE.
&&
DMJSpecial weather statement, Jul 5, 7:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SAT JUL 5 2008
ARZ029-OKZ072-076-060115-
LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
735 PM CDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 735 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF COTTONWOOD...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...ROCK
ISLAND...POCOLA...SCULLYVILLE...BRADEN...ARKOMA...MILL CREEK...
HACKETT...BARLING...JENSON...BONANZA...JENNY LIND...RYE HILL AND
CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3532 9424 3512 9445 3530 9462 3542 9454
TIME...MOT...LOC 0035Z 303DEG 9KT 3533 9451Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.